MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL PROTECTA XT DR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC EUROPE SARL PROTECTA XT DR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number D314DRG
Medical Device Problem Codes Over-Sensing (1438); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 02/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the implantable cardioverter defibrillator (icd) triggered a lead integrity alert (lia) on the right ventricular (rv) lead for oversensing with episodes of an inappropriate shock, high rate non-sustained episodes and sensing integrity counter (sic).A follow up with the patient¿s healthcare provider yielded that the patient underwent surgery with electrocautery and the physician did not apply a magnet over the icd.The icd detected the electrocautery noise and delivered inappropriate shock therapy to the patient.The icd was interrogated to clear the alert.The icd remains in use.No further patient complications have been reported as a result of this event.

Brand Name
PROTECTA XT DR
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
CH  1131
MDR Report Key7413751
Report Number9614453-2018-00700
Device Sequence Number16414916
Product Code LWS
UDI-Device Identifier00613994678188
UDI-Public00613994678188
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/14/2012
Device Model NumberD314DRG
Device Catalogue NumberD314DRG
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Initial Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5076-45 LEAD, 6947-58 LEAD
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age60 YR